Doctor insights on:
Prednisone Withdrawal Symptoms
Can prednisone withdrawal symptoms occur more than 3 weeks after discontinuing steroids? I am extremely fatigued, but didn't have problems until now.
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
I've been on prednisone taper but had to increase dose due to withdrawal symptoms. At higher does symptoms are re-occurring. Cause for concern?
Yes: Regardless of the reason you were taking Prednisone in the first place, chronic use of Prednisone is not recommended as it is known to cause glaucoma, insomnia, low bone density to only name a few things. Taper slowly if you need, but taper off the steroids over time. The longer you have been on it, the slower the taper needs to be. ...Read more
On prednisone x1yr.Now on 4mg.Normally take at 6am in morning but can't take until 3pm due to ACTH test.Might I run into withdrawal symptoms that day?
ACTH: I don't understand the 3 pm timing but no harm from that. I really doubt that waiting till 3 will affect you but if it does cancel your appointment and take your medicine. Then call your doctor and explained wby. ...Read more
On prednisone taper below 6 mg, can withdrawal symptoms simply be mini flare up of my lupus symptoms (pleuritic chest pain, muscles aches, etc)or no?
Have lupus.Struggling w/ prednisone taper below 5mg(head fog, pleuritic chest pain,body aches).MD said it's withdrawal symptoms & best to push thru sx.True?
Depends: May depend on the dosage used and the duration of treatment. Stopping abruptly after a long course and high dosage can be a disaster causing life threatening results. More modest dosage may lead to joint pain when the anti-inflamatory effect of the Prednisone is removed. ...Read moreSee 1 more doctor answer
Is it possible to feel symptoms return (or withdrawal) in a 1/2 mg taper from 5.5 mg to 5 mg after several days? I've been on prednisone for 1 yr?
Yes: A rheumatologist should be able to make this distinction fairly easily. ...Read more
Off prednisone for over 2 weeks and still having bad withdrawals. Was only on it for a week to treat bronchitis symptoms. How long to sleep well again?
Dr tapering me off prednisone slowly after just finishing flu. Seizure started a few days ago. Can this be symptoms of withdrawal? Also have headache
- Talk to a doctor live online for free
- Withdrawal symptoms from prednisone
- Withdrawal symptoms
- How long do sertraline withdrawal symptoms last?
- Ask a doctor a question free online
- Metformin withdrawal symptoms
- Estrogen withdrawal symptoms
- Antihistamine withdrawal symptoms
- Topamax withdrawal symptoms
- Talk to a pharmacologist online for free